MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47616
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical devices: boston scientific sphincterotome, unknown model, boston scientific extraction balloon, unknown model, boston scientific plastic stent, unknown model.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.The instructions for use instruct the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide."flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.Prior to distribution, all acrobat 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat 2 calibrated tip wire guide.Under normal usage during the ercp, which was a little difficult, the customer noticed that the wire guide sheath tore at the distal end, revealing the wire underneath [wire guide coating damage].The consequence was that it was impossible to continue the normal procedure and a change of the wire guide to another manufacturer's wire guide was required.Per the customer, other consequences were "important radiological exposure 1699 cgy [centigray, absorbed radiation dose] cm 2, lengthening of procedure under ag, and infectious risk." the customer stated this event was a "serious dysfunction." the following additional information was received on the customer complaint form on 12/15/2017: "after use of an extraction balloon, the operator decided to place a plastic stent.The sheath of the wire guide peeled at the distal end.It was impossible to implant the plastic stent, so they used another wire guide to finish the procedure.".
 
Additional Manufacturer Narrative
Initially, the following information was reported to cook: "during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat 2 calibrated tip wire guide.Under normal usage during the ercp, which was a little difficult, the customer noticed that the wire guide sheath tore at the distal end, revealing the wire underneath [wire guide coating damage].The consequence was that it was impossible to continue the normal procedure and a change of the wire guide to another manufacturer's wire guide was required.Per the customer, other consequences were "important radiological exposure 1699 cgy [centigray, absorbed radiation dose] cm 2, lengthening of procedure under ag, and infectious risk." the customer stated this event was a "serious dysfunction." the following additional information was received on the customer complaint form on 12/15/17: "after use of an extraction balloon, the operator decided to place a plastic stent.The sheath of the wire guide peeled at the distal end.It was impossible to implant the plastic stent, so they used another wire guide to finish the procedure." an initial mdr was sent on 12/29/2017 based on this information.The device said to be involved was evaluated.The initial information indicated that the wire guide coating tore at the distal end.When evaluated at cook, it was determined that the coating damage did not expose the core wire.Therefore, this event no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This follow up report is being sent to cancel the initial report submitted related to this event.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7155327
Report Number1037905-2017-00789
Device Sequence Number1863683
Product Code OCY
UDI-Device Identifier00827002476165
UDI-Public(01)00827002476165(17)200517(10)W3856018
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47616
Device Catalogue NumberAWG2-35-450
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/07/2017
Device Age7 MO
Event Location Hospital
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1